Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Detroit, MI

April 11, 2008Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Apr 11, 2008, 7:12 PM EDT for Oakland County, Michigan. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 7:12 PM EDT (23:12 UTC)
Expired
Apr 11, 2008, 8:15 PM EDT
In force
63 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

County Oakland County, MI

The radar

The Detroit radar (KDTX), 4 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:33 PM EDTHAIL 0.75Holly, MI
Apr 11, 7:34 PM EDTHAIL 0.75White Lake, MI
Apr 11, 7:58 PM EDTHAIL 0.75Bloomfield Hills, MI
Apr 11, 7:58 PM EDTHAIL 0.75Waterford, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 12:58 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 112312
SVRDTX
MIC125-120015-
/O.NEW.KDTX.SV.W.0013.080411T2312Z-080412T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
712 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OAKLAND COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 815 PM EDT

* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 9
  MILES NORTHWEST OF MILFORD...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSE CENTER BY 720 PM EDT...
  WHITE LAKE BY 725 PM EDT...
  DAVISBURG BY 730 PM EDT...
  CLARKSTON BY 735 PM EDT...
  OXFORD BY 745 PM EDT...
  LAKEVILLE BY 750 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    TROY...               ROCHESTER...
  PONTIAC...            OXFORD...             ORTONVILLE...
  MILFORD...            HOLLY...              CLARKSTON...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4250 8367 4287 8369 4287 8364 4288 8363
      4289 8310 4258 8309

$$

/
3 follow-up statements
000 
WWUS53 KDTX 112323
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT FRI APR 11 2008

MIC125-120015-
/O.CON.KDTX.SV.W.0013.000000T0000Z-080412T0015Z/
OAKLAND MI-
724 PM EDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR OAKLAND COUNTY...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7
MILES SOUTH OF HOLLY...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERFORD BY 730 PM EDT...
  CLARKSTON BY 735 PM EDT...
  LAKE ORION BY 745 PM EDT...
  LAKEVILLE BY 750 PM EDT...
  LEONARD BY 755 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    TROY...               ROCHESTER...
  PONTIAC...            OXFORD...             ORTONVILLE...
  MILFORD...            HOLLY...              CLARKSTON...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4250 8367 4287 8369 4287 8364 4288 8363
      4289 8310 4258 8309

$$
000 
WWUS53 KDTX 112339
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT FRI APR 11 2008

MIC125-120015-
/O.CON.KDTX.SV.W.0013.000000T0000Z-080412T0015Z/
OAKLAND MI-
739 PM EDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN OAKLAND COUNTY...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 9
MILES SOUTHWEST OF OXFORD...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE ORION BY 745 PM EDT...
  OXFORD BY 750 PM EDT...
  LEONARD BY 755 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROCHESTER...          PONTIAC...            OXFORD...
  ORTONVILLE...         CLARKSTON...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4259 8319 4266 8358 4282 8354 4285 8352
      4289 8352 4289 8355 4288 8326 4289 8325
      4289 8310 4259 8309

$$
000 
WWUS53 KDTX 112354
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
754 PM EDT FRI APR 11 2008

MIC125-120015-
/O.CON.KDTX.SV.W.0013.000000T0000Z-080412T0015Z/
OAKLAND MI-
754 PM EDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN OAKLAND COUNTY...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
OXFORD...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKEVILLE BY 800 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROCHESTER...          PONTIAC...            OXFORD...
  CLARKSTON...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4259 8309 4259 8319 4266 8346 4288 8338
      4288 8326 4289 8325 4289 8310 4263 8309
      4262 8310

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:31 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 11, 3:31 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
331 PM EDT FRI APR 11 2008

.SHORT TERM...TONIGHT

EVENT LOOKS TO BE UNFOLDING ABOUT AS EXPECTED WITH SURFACE TEMPS/DEW
POINTS PEAKING OUT IN THE LOWER 70S OVER MID 50S. ONLY ISOLATED
SURFACE DEW POINTS IN THE UPPER 50S NOTED DUE TO GOOD MIXING...WHICH
LOOKS TO BE OUR SAVING GRACE. NONE-THE-LESS...STRONG DYNAMIC FORCING
AND MID LEVEL DRY SLOT SHOULD ALLOW FOR SCATTERED SEVERE STORMS TO
MOVE ACROSS THE CWA LATE THIS AFTERNOON...WITH SURFACE BASED CAPES
1000 J/KG OR SLIGHTLY BETTER WITH ML CAPES ABOVE 500 J/KG. 18Z DTX
SOUNDING SHOWED VERY STEEP LOW/MID LEVEL LAPSE RATES...ALLOWING FOR
STRONG UPDRAFTS AND GOOD HAIL THREAT WITH FREEZING LEVELS AROUND
9000 FEET. OBVIOUSLY WITH THE TORNADO WATCH...THE THREAT FOR
TORNADOES CONTINUE...ESPECIALLY ALONG AND JUST NORTH OF I-69.

COLD FRONT/TRIPLE POINT/SURFACE LOW WILL SLIDE EAST OF THE CWA
BETWEEN 00-03Z...WITH GENERAL SUBSIDENCE FOR THE LATE EVENING HOURS.
THE CENTER OF THE UPPER LEVEL CIRCULATION/MID TROPOSPHERIC COLD POOL
OVER THE MIDWEST/WESTERN GREAT LAKES WILL DRIFT EASTWARD
OVERNIGHT...ALLOWING FOR SOUTHWEST LOW LEVEL COLD ADVECTION TO
TAKE PLACE OVER SOUTHERN LOWER MICHIGAN. ALTHOUGH...SURFACE TEMPS
USUALLY HAVE A TOUGH TIME FALLING UNDERNEATH THE SOUTHWEST
REGIME...AND TWEAK MINS UP SLIGHTLY...IN LINE WITH MAV GUIDANCE.

&&

.LONG TERM...SATURDAY THROUGH NEXT FRIDAY

WHAT A DIFFERENCE A DAY WILL MAKE FOR SE MICHIGAN AS WE RETURN TO
MORE OF A LATE WINTER PATTERN ON SATURDAY. THE VERTICALLY STACKED
OCCLUSION WILL ROTATE INTO LOWER MICHIGAN BY SUNRISE AND THEN PIVOT
FROM NORTH TO SOUTH OVER THE AREA. WEAK BUT DEEP DEFORMATION FORCING
WILL ENSURE GENEROUS COVERAGE OF LIGHT RAIN SHOWERS IN WHAT WILL
SHAPE UP TO BE A CHILLY AND DAMP DAY AROUND THE AREA. DAYTIME
TEMPERATURES WILL STRUGGLE TO RISE OUT OF THE 40S, EVEN IN THE
SOUTHWEST FLOW AHEAD OF THE SURFACE TROUGH, AND CERTAINLY NOT BEHIND
THE TROUGH WHERE THE WINDS WILL SHIFT TO THE NORTH. JUDGING FROM LOW
LEVEL THICKNESS FORECASTS, THE 12Z MODEL RUNS ALL SUPPORT A MIX OF
RAIN AND SNOW IN THE LINGERING MOISTURE PATTERN SATURDAY NIGHT
TRANSITIONING TO ALL SNOW AFTER MIDNIGHT, BUT WITH ONLY A FEW 100THS
INCH QPF EXPECTED BY 12Z SUNDAY. MODEL TRENDS SUGGEST THAT ALL OF
THE PRECIPITATION WILL BE TO OUR SOUTH AND EAST BY SUNRISE SUNDAY
MORNING BUT WE WILL LEAVE A CHANCE OF DRIZZLE OR FLURRIES IN THE
FORECAST FOR THE MORNING HOURS. THIS GIVES THE DEEP NORTH TO
NORTHEAST FLOW OFF OF LAKE HURON A CHANCE TO WRING OUT LOW LEVEL
MOISTURE BEFORE IT WEAKENS AND BACKS TOWARD THE NORTHWEST SUNDAY
AFTERNOON AND SUNDAY NIGHT.

A QUIET STRETCH OF WEATHER WILL GET UNDERWAY ON MONDAY AND LAST
THROUGH THE FIRST HALF OF THE WEEK, AT LEAST FROM A PRECIPITATION
PERSPECTIVE. COOL HIGH PRESSURE WILL BE IN FIRM CONTROL OF THE
WEATHER IN SE MICHIGAN AS IT SLIDES STEADILY FROM THE UPPER MIDWEST
INTO THE OHIO VALLEY. RESIDUAL LIGHT NORTH WINDS WILL BATTLE AGAINST
AT LEAST PARTIAL SUNSHINE ON MONDAY TO HELP TEMPERATURES RECOVER TO
HIGHS AROUND 50 AWAY FROM THE LAKES. THIS WILL BE FOLLOWED BY
ANOTHER CATEGORY OR TWO RISE ON TUESDAY AND WEDNESDAY WITH THE HELP
OF SOUTH WINDS AND GENEROUS AMOUNTS OF SUNSHINE. HIGHS IN THE LOWER
TO MID 60S LOOK REACHABLE BY WEDNESDAY.

THE LATEST GLOBAL MODEL SOLUTIONS INDICATE THE LONG WAVE PATTERN
BECOMING MORE PROGRESSIVE FOR THE SECOND HALF OF THE WEEK COMPARED
TO THE LAST FEW MODEL CYCLES. THIS MEANS NO SPLIT FLOW INFLUENCE IN
THE GREAT LAKES AND INSTEAD DEEP, PERSISTENT SW FLOW PRODUCING A
CONTINUED WARMING TREND IN SE MICHIGAN THROUGH THE END OF NEXT WEEK.
ABOVE NORMAL HIGHS NEAR 70 EACH DAY ON THURSDAY AND FRIDAY ARE
SLIGHTLY ABOVE GUIDANCE NUMBERS FOR THAT TIME PERIOD.

&&

.MARINE...

DEEPENING LOW PRESSURE OVER THE MID-MISSISSIPPI VALLEY WILL MOVE
INTO THE WESTERN LAKES REGION TONIGHT...WITH A STRONG EASTERLY FLOW
PERSISTING...PARTICULARLY OVER THE NORTHERN TWO-THIRDS OF LAKE
HURON. TO THE SOUTH OF THIS...THE GRADIENT FORCING WILL NOT BE AS
STRONG...AND WINDS WILL SHIFT TO THE SOUTHWEST TONIGHT. CURRENT
MARINE HEADLINES WILL REMAIN THE SAME...AND WILL ADD A SMALL CRAFT
ADVISORY TO WESTERN LAKE ERIE THROUGH THIS EVENING. AS ALTHOUGH THE
CURRENT GUSTY WINDS WILL SUBSIDE...WAVES SHOULD REMAIN RATHER HIGH
THOUGH THE AREA...WITH WINDS INCREASING AGAIN LATER THIS AFTERNOON
AS THEY SHIFT TO THE SOUTHWEST IN BEHIND AS PASSING SURFACE FRONT.

&&

.PREV DISCUSSION...ISSUED 127 PM EDT FRI APR 11 2008

AVIATION...

THE TAF FORECAST FOR MBS REMAINS VERY DIFFICULT THIS AFTERNOON AS
WARM FRONT GETS HANG UP IN THAT VICINITY. ELSEWHERE...SCATTERED
TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO TRAVERSE ACROSS
SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE STORMS ARE
EXPECTED TO BE SEVERE. THUNDERSTORMS WILL END DURING/BY EARLY
EVENING...WITH LOW STRATUS DECK MOVING IN OVERNIGHT. CEILINGS ARE
EXPECTED TO BE AT LEAST LOW MVFR BY MORNING...WITH THE POTENTIAL
FOR IFR CEILINGS DURING TOMORROW WITH RAIN SHOWERS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363...UNTIL 4 AM SATURDAY.

     SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
     PORT AUSTIN TO HARBOR BEACH...UNTIL 4 AM SATURDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL MIDNIGHT SATURDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL MIDNIGHT SATURDAY.

&&

SHORT TERM...SF
LONG TERM....SC
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 11, 9:20 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
920 AM EDT FRI APR 11 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
920 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS. A FEW OF THESE
THUNDERSTORMS ARE EXPECTED TO BE SEVERE. THESE SEVERE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS OF 70 MPH OR
GREATER...AS WELL AS SPAWNING A TORNADO OR TWO. ALL OF SOUTHEAST
MICHIGAN IS AT RISK...HOWEVER IT APPEARS THE MOST ORGANIZED AREA OF
THUNDERSTORMS WILL BE ALONG THE I-69 CORRIDOR...WHERE THE GREATEST
RISK OF TORNADO WILL BE. STORM MOTION WILL BE NORTHEAST AT 45 MPH.

A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE MIDWEST IS EXPECTED
TO BE LOCATED OVER SOUTHERN WISCONSIN BY THIS AFTERNOON...WITH A
WARM FRONT EXTENDING EASTWARD THROUGH CENTRAL AND SOUTHEAST LOWER
MICHIGAN. AFTER A PERIOD OF SUNSHINE DURING THE LATE MORNING AND
EARLY AFTERNOON...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND SOUTH OF THE WARM FRONT AS AN EXTENSION OF THE LOW
PRESSURE SYSTEM LIFTS INTO THE AREA. THUNDERSTORMS WILL MOVE EAST OF
THE REGION BY AROUND 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
920 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT INTO TONIGHT FOR THE NORTHERN TWO THIRDS
OF LAKE HURON. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE
SAGINAW BAY AND NEARSHORE WATERS OF LAKE HURON...AS WELL AS THE
MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST MARINE FORECASTS
/GLFLH/.../NSHDTX/ AND /MWWDTX/ FOR DETAILS.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS. THERE IS A
CHANCE A FEW OF THESE THUNDERSTORMS MAY BE SEVERE. STORM MOTION WILL
BE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN FROM LATE IN THE
DAY SATURDAY ON INTO EARLY NEXT WEEK. THIS WILL BE MOST LIKELY OVER
LAKE HURON...WHERE A PERSISTENT NORTHEAST FLOW WILL PRODUCE HIGHER
WAVE ACTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Apr 11, 5:40 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
540 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             10 S UBLY               43.57N 82.93W
04/11/2008  E0.75 INCH       SANILAC            MI   TRAINED SPOTTER

&&

HOROW
Special weather statement, Apr 11, 5:50 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
550 PM EDT FRI APR 11 2008

MIZ062-063-069-070-075-076-082-083-112315-
LAPEER-LENAWEE-MACOMB-MONROE-OAKLAND-ST. CLAIR-WASHTENAW-WAYNE-
550 PM EDT FRI APR 11 2008

...TORNADO WATCH 196 IN EFFECT UNTIL 9 PM...

AT 545 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAPEER
TO 17 MILES SOUTHWEST OF ADRIAN. THE STORMS WERE MOVING NORTHEAST AT
35 MPH.

THESE STORMS WILL BE CAPABLE OF 45 MPH WIND GUSTS AND HALF INCH
HAIL...BUT HAVE THE POTENTIAL TO INCREASE IN STRENGTH AND COULD
BECOME SEVERE.

THUNDERSTORMS WILL BE NEAR...
  WESTON...TECUMSEH AND ATTICA BY 555 PM EDT...
  MACON...ANN ARBOR AND WIXOM BY 600 PM EDT...
  WOLVERINE LAKE...WALLED LAKE AND WATERFORD BY 605 PM EDT...
  PORT HURON...DETROIT...AND MONROE BETWEEN 630 PM AND 700 PM.

A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADO
DEVELOPMENT...ALONG WITH DAMAGING WINDS AND LARGE HAIL. STAY ALERT
FOR RAPIDLY CHANGING WEATHER CONDITION.

/ BT
Local storm report, Apr 11, 6:07 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 N OWOSSO              43.04N 84.18W
04/11/2008  E0.88 INCH       SHIAWASSEE         MI   TRAINED SPOTTER

&&

HOROW
Local storm report, Apr 11, 6:18 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             3 SW NEW LOTHROP        43.09N 84.01W
04/11/2008  E1.75 INCH       SHIAWASSEE         MI   MESONET

            DURAND AND ALLEN RD

&&

HOROW
Special weather statement, Apr 11, 6:47 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
647 PM EDT FRI APR 11 2008

MIZ053>055-060>062-068-069-120015-
GENESEE-LAPEER-LIVINGSTON-OAKLAND-SAGINAW-SANILAC-SHIAWASSEE-TUSCOLA-
647 PM EDT FRI APR 11 2008

...TORNADO WATCH 196 IS IN EFFECT UNTIL 9 PM...

AT 643 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
CARO TO 15 MILES SOUTHWEST OF HOWELL. THE STORMS WERE MOVING
NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH THESE
STORMS.

THERE IS POTENTIAL FOR THESE STORMS TO FURTHER STRENGTHEN BECOME
SEVERE WITH HAIL TO ONE INCH AND DAMAGING WIND GUSTS.

THUNDERSTORMS WILL BE NEAR...
  FENTON...OTISVILLE BY 700 PM EDT...
  TYRONE TOWNSHIP...LAPEER...AND GRAND BLANC BY 705 PM EDT...
  FOSTORIA BY 710 PM EDT...

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADO
DEVELOPMENT IN SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY CHANGING
WEATHER CONDITIONS.

/ BT
Local storm report, Apr 11, 6:49 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
649 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             GOODRICH                42.92N 83.51W
04/11/2008  E0.88 INCH       GENESEE            MI   TRAINED SPOTTER

&&

HOROW

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:52 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee68 min
Apr 11, 3:55 PM EDTSevere Thunderstorm WarningDTXGenesee, Saginaw, Tuscola65 min
Apr 11, 3:59 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee38 min
Apr 11, 4:50 PM EDTSpecial Marine WarningDTX115 min
Apr 11, 4:58 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac, Tuscola62 min
Apr 11, 5:16 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw32 min
Apr 11, 5:30 PM EDTTornado WarningDTXSanilac29 min
Apr 11, 5:35 PM EDTSevere Thunderstorm WarningDTXShiawassee70 min
Apr 11, 5:53 PM EDTTornado WarningDTXShiawassee30 min
Apr 11, 6:06 PM EDTTornado WarningDTXGenesee, Saginaw30 min
Apr 11, 6:42 PM EDTSevere Thunderstorm WarningDTXGenesee, Shiawassee64 min
Apr 11, 6:43 PM EDTSevere Thunderstorm WarningDTXLapeer62 min
Apr 11, 6:49 PM EDTSevere Thunderstorm WarningDTXLivingston39 min
Apr 11, 6:49 PM EDTTornado WarningDTXGenesee35 min
Apr 11, 7:19 PM EDTSevere Thunderstorm WarningDTXTuscola30 min
Apr 11, 7:45 PM EDTSevere Thunderstorm WarningDTXLapeer, Saint Clair, Sanilac75 min
Apr 11, 7:52 PM EDTSpecial Marine WarningDTX93 min
Apr 11, 7:59 PM EDTSevere Thunderstorm WarningDTXMacomb56 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.